Consult Doctors. FREE.

DxD is your trusted source for medical information

Continue with Facebook

or

PLEASE FILL IN THE ABOVE AND PRESS ENTER TO SIGN IN or CREATE YOUR ACCOUNT.
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of Interests
Step 3: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Register Email & Password
Step 2: Indicate Topics of doctors
Step 3: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

MESSAGES TO
DxD Admin from Singapore asked a question

Should I switch my acne treatment after 2 weeks if I’m still having bad acne breakouts and scarring?

Hi, I am a 33 years old female and suddenly having very bad acne breakouts all over my nose and chin area. They left very bad scars and the acne keeps popping up one after another sometimes a few big and painful ones. I have seen many doctors and finally saw a doctor in NSC which prescribed me Hygin-X antibacterial foaming wash, clindoxyl cream to apply in the day and differin cream to apply at night and doxycycline for twice a day intake and an appt in almost 2 months time. After 2 weeks of following the routine I still keep having bad acne breakout and bad scarring after that. Should I change to another doctor or just continue with the routine? Or should I just drop all the creams and just wash my face and hope the breakout stops?

DOCTOR’S ANSWER (3)
Dr Rui Ming Ho
Aesthetic
Singapore
(4 Ratings)
Consult Doctor
FOLLOW
Dr Rui Ming Ho
Aesthetic
Singapore
(4 Ratings)
Answered on Wed Jan 24 2018 08:06:21 GMT+0000 (UTC)

Hi Elaine,

2 weeks would be a tad early to stop the treatment as Dr Ethan has mentioned.  A course of antibiotics usually takes at least 3 – 4 months.

Sometimes, Differin can cause an initial outbreak during the first month or so and if it causes excessive dryness, irritation and flaking of the skin, I would advise using it once every 3 days first and then slowly increasing the frequency to daily.

If you have cystic acne, I would advise draining the cystic acne and consider injectable steroids so as to arrest the inflammation and swelling.  This will decrease the risk of subsequent scarring.

Other treatments to be considered include medications to control oil production and lasers.

Hope that helps.

All the best!

0 178 views 0 Doctors agree Wed Jan 24 2018 08:06:21 GMT+0000 (UTC)
Consult Doctor
Dr Ethan
Singapore
Consult Doctor
FOLLOW
Dr Ethan
Singapore
Answered on Wed Jan 24 2018 08:07:51 GMT+0000 (UTC)

Hi Elaine,

Personally, I’d say that stopping acne treatment after 2 weeks is a bit premature.

We typically tell patients that for acne treatment, give it a good 2 – 6 weeks to give the treatment some time to work.

The caveat is if you’ve noticed that the treatment was actually aggravating your skin somehow, in which case, you should stop and consult a doctor earlier.

Stopping all treatment, and just washing your face is unlikely to resolve the acne outbreak either.

You may want to try the treatment for at least 3 – 4 weeks, and if you still find that it isn’t doing anything for your acne at all, seeking a second opinion at that point may be warranted.

If your acne is as bad as it sounds, and scarring is an issue, I’d actually be inclined towards Accutane sooner, rather than later, if I were in your shoes. We previously wrote about Accutane, as well as various acne treatments here.

Cheers

0 178 views 0 Doctors agree Wed Jan 24 2018 08:07:51 GMT+0000 (UTC)
Consult Doctor
Dr Winston Lee
Aesthetic
Singapore
(5 Ratings)
Consult Doctor
FOLLOW
Dr Winston Lee
Aesthetic
Singapore
(5 Ratings)
Answered on Wed Jan 24 2018 08:09:13 GMT+0000 (UTC)

Dear Elaine

I have had a patient who had the same issue. She had a sudden outbreak which flabbergasted her significantly (used to have clear skin). She consulted dermatologist and was given some doxycycline for 6 months. Finally she stopped and decided to seek a second opinion.

The point of my story is- You should give it some time for the treatment to work, something like 6 weeks is fair. However if it is obviously not working after that duration, and worsening, you need to consider a re-evaluation.

I am not a fan of doctor-hopping and maybe a thorough discussion with your doctor now may help to allay some of your fears and concerns.

Hope all is well!

0 178 views 0 Doctors agree Wed Jan 24 2018 08:09:13 GMT+0000 (UTC)
Consult Doctor

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information